Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 219, NWS Dodge City, KS

July 25, 1995Barber County, Pratt County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 1995, 6:55 PM CDT for Barber County, Pratt County, Kansas. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Jul 25, 1995, 6:55 PM CDT (23:55 UTC)
Expired
Jul 25, 1995, 7:30 PM CDT
In force
35 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Barber County, KS, Pratt County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 252358 RRA
SVRDDC
KSC007-151-260030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
655 PM CDT TUE JUL 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL KANSAS
 
   ...NORTHERN BARBER COUNTY...SOUTHERN PRATT COUNTY
 
AT 655 PM CDT...THE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG
THE PRATT BARBER LINE MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT
THE TOWNS OF SAWYER...ISABELLE SHORTLY AND WILL BE NEAR MEDICINE LODGE
BY 720 PM. THIS STORM HAS A HISTORY OF HIGH WINDS UP TO 90 MPH AND HAIL
UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINS.
 
IF THIS SHELTER APPROACHES...TAKE SHELTER NOW.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
BELL
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 3:15 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT TUE JUL 25 1995

MAIN PROBLEM IS POPS TODAY/TONIGHT.

WASN/T IMPRESSED BY NGM THIS MORNING AT H5/8/SFC. ETA INITIALIZED
BETTER AT H5/8/SFC AS DID THE AVN INITIALIZE BETTER FOR SFC.

DDC/S 88D SHOWS SEVERAL BOUNDRIES WITH THE MOST INTENSE BOUNDARY
NORTH/SOUTH THRU DDC. THERE ARE TWO OTHER "LESSER" BOUNDARIES BUT THE
ONE THRU DDC APPEARS MOST LIKELY TO FIRE OFF FIRST. THE 5M(V,A) SHOWS A
10 PLUS VORT MAX OVER DDC/S CWA. THE 7M(V,A) SHOWS A GOOD VORT MAX AREA
OVER NEBRASKA WITH A LOBE EXTENDING INTO NORTH CENTRAL KANSAS. THE
COMBINATION OF A VORT MAX SHOWN ON THE SAT IMAGERY...ESPECIALLY THE
WATER VAPOUR LOOP...AND THE AFOREMENTIONED BOUNDRIES SUGGESTS THAT TRW
WILL FIRE UP TO THE NORTH OF DDC. OFFICE CONCESUS IS THAT TRW WILL THEN
PROPGATE EASTWARD. CONSIDERING DDC/S LI AND CAPE THEN AM PLUS THE
AFTERNOON DESTABALIZATION...STRONG TO SEVERE IS QUITE LIKELY TONIGHT
AND SEVERE CAN/T BE RULED OUT.

MODELS SUGGEST THAT TRW WILL MOVE EASTWARD ON WEDNESDAY...RESULTING IN
DRIER AND WARMER CONDITIONS OVER SOUTHWEST KANSAS.

FAN LOOKS GOOD FOR PROGING DDC/S TEMPS AND BLEND OF MOS AND WARMING
TREND LOOKS GOOD FOR OTHER FCST POINTS.

BELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:16 PM CDTSevere Thunderstorm WarningDDCPratt44 min
Jul 25, 6:25 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee50 min
Jul 25, 6:31 PM CDTSevere Thunderstorm WarningDDCFord, Kiowa44 min
Jul 25, 6:38 PM CDTTornado WarningDDCFord29 min
Jul 25, 6:38 PM CDTTornado WarningDDCKiowa52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.